Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Have tinea on eye. Started itching all around eye. How can I get rid of the tinea permanently?

Jul 2012
User rating for this question
Answered by

Practicing since : 1993
Answered : 1196 Questions
I have bouts of tinea on the side of my instep on my feet and somehow I must have transferred the tinea to my left eye which is now very itchy all round the eye. It is two days now. My left eye weeps all the time and I use Zaditen eye drops as well as an ointment which I get prescribed. But it is around the eye that is itchy.

When I get the tinea on my feet I can get rid of it by tinea spray but it reoccurs after a few weeks. How can I get rid of the tinea permanently? Would appreciate your advice. Thank you. XXXXXXX.
Posted Fri, 9 Nov 2012 in Vision and Eye Disorders
Answered by Dr. Praveen Rodrigues 55 minutes later
Hi there XXXXXXX
1. Air all your shoes in bright sunlight (sunlight is the best antifungal)
2. Similarly treat al other socks/towels/fomites with hot water et al; it recurs because of the fomites or if your immunity is down for some reason eg diabetes
3. The eye lesion may be different & may require a combination cream of hydrocortisone-miconazole for a few days 3-5days & then shift to a plain antifungal
4. Systemic oral antifungals eg Itraconazole 100mg twice/day for a week may be the way forward but in consultation with your doctor as it is prescription controlled; alternative medications are fluconazole 200mg once/week for 2-4 weeks & Terbinafine hydrochloride 250mg once/daily for 2 weeks to a month....depending on the situation & definitely prescription controlled!
Trust this advice is clear, viable & will help sort you out & ensure good skin health!
Cheers & Godspeed!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor